If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

hoping Atenolol will do the trick

Collapse

About the Author

Collapse

cynthiaG Find out more about cynthiaG
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • hoping Atenolol will do the trick

    Saw my new local cardiologist today. Really liked him. He is going to keep me on the 125 mg/day of Atenolol (increased from 50 mg a few weeks ago by doctor in Boston). He seems to favor this beta blocker. I feel lethargic by afternoon. It has been a few weeks since the dose increase...still wearing the event monitor...had some mini what feel like premature beats off and on. I am really impressed with my new primary care physician...he has been on top of communicating with Boston doctors and has forwarded all test results to my new local cardiologist. 6 months ago, 50 mg. of Atenolol did the trick....had these skipped beats just every so often....I wish I knew why I'm getting more
    \"It is not length of life, but depth of life.\"

    Ralph Waldo Emerson

  • #2
    Re: hoping Atenolol will do the trick

    Cynthia, hope the event monitor gives some worthwhile info soon. It's good to know the doctors are communicating well with each other and you. That's a big plus, keep us posted. Good luck, Linda

    Comment


    • #3
      Re: hoping Atenolol will do the trick

      Cynthia - I thought I would share that I am also increasing my atenolol from 50 mg. to 100 for now. I have been stabilized at 75 for a few weeks, but my doctor wants me to continue to increase slowly. I went to 87 1/2 yesterday, and will do same today, and if that's ok, I will go up to 100 tomorrow.

      I think ultimately he wants me to go to like 150 or 200 mg. / day. He did an echo yesterday and saw that my gradient had gone down alot since my last echo before the increase, so we are encouraged.

      Maybe all Cynthias w/ HCM should take atenolol in large doses!

      Best,

      Cynthia a/k/a Cynaburst
      Daughter of Father with HCM
      Diagnosed with HCM 1999.
      Full term pregnancy - Son born 11/01
      ICD implanted 2/03; generator replaced 2/2005 and 2/2012
      Myectomy 8/11/06 - Joe Dearani - Mayo Clinic.

      Comment


      • #4
        Re: hoping Atenolol will do the trick

        Thanks for your replies..
        I know that beta blockers really do a lot to also help the heart muscle not to increase and make the heart not work as hard. I feel like I have the most energy in the morning (before I take my first dose for the day around 9:30 a.m.). If it weren't for the few tachycardia episodes, I probably wouldnt be on this dose. I know this event monitor is great...they can see what's going on immediately but I have to say that it is a pain to have on ALL day. I do take it off during the day for a couple of hours as my skin is red and itchy from the eletrodes! take care everyone

        Cynthia
        \"It is not length of life, but depth of life.\"

        Ralph Waldo Emerson

        Comment

        Working...
        X